MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.5/26; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.5/26; CORONARY DRUG-ELUTING STENT
Model Number 364506
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-eluting sent system was chosen for treatment.During unpacking it was detected that the stent was dislodged.The device was not used.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that the stent severely deformed and elongated at its distal end.Microscopic analysis revealed stent imprints on the exposed balloon surface, indicating that the deformed struts were initially crimped on the balloon.Dried contrast medium was found in the inflation lumen as well as in the balloon lumen up to the position of the deformation.The stent protector was not returned for analysis.A reference protector cap could not be slid over the deformed struts without bending them further.Since it was not possible to apply a reference protector cap over the deformed struts without bending them further, it can be excluded beyond reasonable doubt that the damage was already present on delivery of the instrument.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.The device in question was manufactured according to specifications and successfully passed all inprocess controls as well as the final inspection.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The complaint event is most likely related to the handling during the preparation for the intervention (i.E.Application of negative pressure prior to the placement across the target lesion), which is warned against in the ifu.

Brand Name
ORSIRO 2.5/26
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10202687
Report Number1028232-2020-02619
Device Sequence Number14011722
Product Code NIQ
UDI-Device Identifier07640130439153
UDI-Public7640130439153
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2021
Device Model Number364506
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06190596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1